Permethrin is a medication commonly used to treat scabies and other parasitic infestations. It works by killing the mites that cause the infestation. However, it is possible to continue to experience itching after using permethrin, even if the medication has successfully killed the parasites.
The itching may be caused by a few different factors. First, the permethrin can cause skin irritation or an allergic reaction, which can lead to itching. This is more common in people with sensitive skin or those who have previously had an allergic reaction to permethrin or similar medications.
Second, even after the parasites have been killed, their bodies may still be present on the skin, leading to continued irritation and itching. It can take several days for the body to fully clear out the dead mites, during which time itching may persist.
Lastly, it is possible that the itching is not related to the scabies infestation at all, but instead due to another condition, such as eczema or contact dermatitis. In these cases, additional treatment may be necessary to alleviate the itching.
If you are experiencing persistent itching after using permethrin, it is important to speak with your healthcare provider. They can evaluate your symptoms and determine if additional treatment is necessary.